Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 406, NWS Atlanta, GA

August 9, 2006Clayton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 9, 2006, 8:26 PM EDT for Clayton County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2006, 8:26 PM EDT (00:26 UTC)
Expired
Aug 9, 2006, 9:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 27 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:45 PM EDTHAIL 0.75Morrow, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 100026
SVRFFC
GAC063-100100-
/O.NEW.KFFC.SV.W.0406.060810T0026Z-060810T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT WED AUG 9 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAYTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH. THIS STORM WAS LOCATED NEAR FOREST PARK...MOVING SOUTHEAST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORROW AND JONESBORO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3357 8445 3344 8437 3344 8429 3363 8427
      3364 8441

$$
2 follow-up statements
000 
WWUS52 KFFC 100041
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT WED AUG 9 2006

GAC063-100100-
/O.CON.KFFC.SV.W.0406.000000T0000Z-060810T0100Z/
CLAYTON GA-
841 PM EDT WED AUG 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CLAYTON COUNTY...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED BETWEEN MORROW
AND JONESBORO...MOVING SOUTHEAST AT 10 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3357 8445 3344 8437 3344 8429 3363 8427
      3364 8441

$$
000 
WWUS52 KFFC 100107
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 PM EDT WED AUG 9 2006

GAC063-100114-
/O.EXP.KFFC.SV.W.0406.000000T0000Z-060810T0100Z/
CLAYTON GA-
904 PM EDT WED AUG 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON COUNTY EXPIRED AT 900
PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR THE 
HENRY COUNTY LINE EAST OF JONESBORO...MOVING SOUTHEAST AT 10 MPH.

THIS STORM PRODUCED PENNY SIZED HAIL NEAR MORROW AROUND 845 PM...BUT 
APPEARS TO HAVE WEAKENED. PEA-SIZE HAIL MAY STILL BE OCCURRING ALONG
WITH WINDS OF 40 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3357 8445 3344 8437 3344 8429 3363 8427
      3364 8441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:30 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 9, 7:30 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT WED AUG 9 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)

UPPER HIGH HAS BEGUN TO SLOWLY RETROGRADE TO THE WEST...ALLOWING A
BIT OF A RETURN TO MORE OF A NORTHWEST FLOW REGIME FOR THE
SOUTHEAST. WITH THIS PATTERN...ANY RIPPLE IN THE FLOW WILL BE
SUFFICIENT TO LIFT THE PROLIFIC MOISTURE. IN ADDITION...LARGE
UPPER LOW WILL BEGIN DIGGING DOWN THE EAST COAST ON THURSDAY...
INCREASING THE NORTHWEST FLOW. THE GFS IS PRODUCING A FEW LITTLE
SPURIOUS FEEDBACK BOMBS...BUT THE IDEA IS STILL CORRECT WITH
LITTLE SHORTWAVES MOVING DOWN THE FLOW ROUNDING THE BASE OF THE
TROUGH. POPS INCREASE ON THURSDAY AND CONTINUE INTO FRIDAY AS THE
UPPER LOW PUSHES A FRONT ACROSS THE AREA. WE GET A BIT OF GULF
MOISTURE PUSHING UP INTO THE SOUTHEAST AS WELL...AND FOR NOW HAVE
POPS SOLIDLY IN THE CHANCE RANGE. MEANWHILE...LARGE SURFACE HIGH
IS DEVELOPING IN CANADA UNDER CONFLUENT FLOW ALOFT BETWEEN UPPER
HIGH OVER THE SOUTHERN PLAINS AND UPPER LOW OVER NEW ENGLAND /
EASTERN CANADA. HIGH SLOWLY SLIDES EAST FRIDAY AS THE FRONT PUSHES
SOUTH THROUGH THE AREA...AND BY FRIDAY NIGHT THE HIGH HAS BEGUN TO
RIDGE DOWN THE EAST COAST. WITH MOISTURE STILL IN PLACE FROM THE
FRONT...THIS IS AN EXCELLENT HYBRID CAD EVENT SETUP AND THE GFS
HAS NOW ADVERTISED THIS FOR A COUPLE OF DAYS. WILL DEFINITELY HAVE
TO WATCH THIS AS THIS EVENT PROGRESSES INTO THE SHORT TERM.

HIGHS GENERALLY IN THE 80S AND LOWER 90S...WITH LOWS IN THE 70S
EXCEPT PERHAPS IN THE NORTHEAST MOUNTAINS. THERE MAY BE A BIT MORE
OF A COOLING TREND DEPENDING ON CLOUDS AND MOISTURE...WITH THE
OPPOSITE AT NIGHT...BUT WILL DEPEND ON AMOUNT OF CLOUD COVER BY
THE END OF THE WEEK AND WHETHER OR NOT THIS DAMMING EVENT ACTUALLY
BEGINS TO SET UP.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)

THE 12Z GFS DOES NOT SEEM TO BE A SIGNIFICANT OUTLIER FROM THE
OTHER GLOBAL MODELS...AND IT ALSO HAS SOME RUN-TO-RUN CONTINUITY
AND THUS CANNOT ARGUE WITH ITS EXTENDED SOLUTIONS. RIDGING DOWN
THE EAST COAST CONTINUES SATURDAY WITH CLOUDS AND PRECIPITATION
ONGOING THROUGH THE WEEKEND. PARENT HIGH SLIDES SOUTH SUNDAY WITH
UPPER HIGH BUILDING INTO THE CENTRAL UNITED STATES...AND EASTERLY
FLOW OFF THE ATLANTIC INSTEAD OF FROM THE NORTHEAST WILL BE
SOMEWHAT MODIFIED BY THIS TIME. SURFACE HIGH MOVES OUT OFF THE MID
ATLANTIC COAST ON MONDAY WHILE UPPER RIDGE BUILDS OVER MOST OF THE
SOUTHERN STATES...AND GFS CONTINUES TO ADVERTISE SOME
PRECIPITATION OVER THE SOUTHEAST. ANOTHER WEAK TROUGH BUILDS INTO
THE NORTHEAST WITH ATTENDANT FRONT DIPPING DOWN INTO THE OHIO
VALLEY DURING THE DAY ON TUESDAY...BUT THIS FAR OUT DIFFICULT TO
TELL THE DETAILS. GFS WANTS TO BRING THIS FRONT ALL THE WAY INTO
NORTH GEORGIA BY WEDNESDAY...BUT THIS BEING THE END OF THE
EXTENDED PERIOD WILL NOT BET ON THIS JUST YET. HIGHS IN THE UPPER
80S AND LOWER 90S...BUT AGAIN...WILL HAVE TO WATCH FOR SATURDAY
AND SUNDAY HIGHS DEPENDING ON EXTEND OF CAD EVENT. LOWS IN THE 60S
AND 70S.

&&

.AVIATION...
AS LATE AFTERNOON THUNDERSTORMS DIE OUT...WE SHOULD SEE SCATTERED
CLOUDS AT OR ABOVE 5 THOUSAND...AND SOME CIRRUS DURING THE NIGHT.
THERE SHOULD BE A TREND TOWARD EVEN LESS CLOUDINESS TOWARD
DAYBREAK...WITH CUMULUS REDEVELOPING IN THURSDAYS HEAT. SOME AREAS
OF 5 TO 6 MILES IN HAZE IS EXPECTED...MAINLY TOWARD SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         75  88  74  88 /  30  50  40  50
ATHENS          74  90  73  91 /  30  50  30  50
GAINESVILLE     74  88  72  89 /  30  50  40  50
ROME            74  91  75  90 /  30  50  40  50
COLUMBUS        77  93  77  90 /  30  50  40  50
MACON           76  91  75  91 /  30  50  40  50
PEACHTREE CITY  73  88  73  87 /  30  50  40  50
CARTERSVILLE    73  86  71  87 /  30  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP/15
Hazardous weather outlook, Aug 9, 2:45 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT WED AUG 9 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
245 PM EDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE CONTINUES ACROSS NORTHEAST THROUGH
WEST CENTRAL GEORGIA THIS AFTERNOON. IN THE UPPER LEVELS...THE LARGE
RIDGE OF HIGH PRESSURE THAT HAS BEEN ANCHORED OVER THE SOUTHEASTERN
U.S. WILL CONTINUE TO DRIFT SLOWLY WESTWARD AND WEAKENING OVER
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS ALSO
POSSIBLE.

.DISCUSSION...
THE WARM MOIST AIRMASS ACROSS THE REGION...COMBINED WITH THE WEAK
SURFACE TROUGH AND STRONG DAYTIME HEATING WILL PRODUCE SCATTERED
THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING. THE AIRMASS ACROSS THE AREA IS MARGINALLY UNSTABLE THIS
AFTERNOON WITH CAPES IN THE 1000 TO 1500 RANGE AND LIFTED INDICES
AROUND -2 TO -3. WITH THE LACK OF STRONG UPPER DYNAMICS...AND ONLY
MODERATE INSTABILITY...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO THE EVENING. THE BEST TIME FOR THUNDERSTORM
DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 6:49 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED AUG 9 2006

GAZ079-092315-
649 PM EDT WED AUG 9 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TALBOT COUNTY UNTIL 715 PM EDT...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNCTION CITY...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JUNCTION CITY...TALBOTTON AND GENEVA. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 7:06 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT WED AUG 9 2006

GAZ086-097-098-092330-
706 PM EDT WED AUG 9 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN...
LAURENS AND EMANUEL COUNTIES UNTIL 730 PM EDT...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKLEDGE TO 6 MILES WEST OF OAK
PARK...DRIFTING SLOWLY SOUTHEAST.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TREUTLEN...LAURENS AND EMANUEL COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKLEDGE...
MINTER...COVENA...NUNEZ...ZAIDEE...SOPERTON...LOTHAIR AND OAK PARK.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 7:17 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT WED AUG 9 2006

GAZ079-091-100000-
717 PM EDT WED AUG 9 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MARION AND
TALBOT COUNTIES UNTIL 800 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNCTION CITY...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MARION AND TALBOT COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JUNCTION CITY...JUNIPER...OAKLAND AND
GENEVA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 7:29 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT WED AUG 9 2006

GAZ067-100000-
729 PM EDT WED AUG 9 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MERIWETHER
COUNTY UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RALEIGH...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MERIWETHER COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE RALEIGH...IMLAC...WOODBURY...WARM SPRINGS...
GREENVILLE...PRIMROSE...HARRIS CITY AND DURAND. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 9, 7:30 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT WED AUG 9 2006

GAZ086-113-100000-
730 PM EDT WED AUG 9 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TOOMBS AND
EMANUEL COUNTIES UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAK PARK...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TOOMBS AND EMANUEL COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LEXSY...OAK PARK...VIDALIA...LYONS AND
NORMANTOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Aug 9, 8:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT WED AUG 9 2006

GAZ033-044-055-100030-
804 PM EDT WED AUG 9 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CLAYTON AND
FULTON COUNTIES UNTIL 830 PM EDT...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER HAPEVILLE...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CLAYTON AND FULTON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE...EAST POINT...COLLEGE PARK...
ATLANTA...HAPEVILLE...ATLANTA HARTSFIELD-JACKSON AIRPORT...AND
FOREST PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:39 PM EDTSevere Thunderstorm WarningFFCWhitfield36 min
Aug 10, 3:50 PM EDTSevere Thunderstorm WarningFFCCherokee25 min
Aug 10, 6:34 PM EDTSevere Thunderstorm WarningFFCDouglas26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.